MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US CORAIL2 STD SIZE 14; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US CORAIL2 STD SIZE 14; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Model Number 3L92514
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646); Swelling/ Edema (4577)
Date of Event 05/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient was revised to address loosening of the stem at the bone to implant interface.Doi: (b)(6) 2021, dor: (b)(6) 2021, affected side: left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records received and were reviewed: primary operative notes (b)(6) 2021 indicate the patient received a left total hip replacement due to end stage osteoarthritis.During trial reduction, with trial stem in place, a small crack of the calcar was noted.Treatment included 1 intra-op cerclage wire.Final femoral stem was implanted without issue.Er notes (b)(6) 2021 indicate the patient presented with pain, swelling and difficulty ambulating.The patient¿s hip had dislocated, and the femoral stem appeared to have rotated within the canal from its original post-op xray.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Investigation summary : no device associated with this report was received for examination.A single patient x-ray image was provided for review.Stem loosening could not be concluded from a singular image.It is also noted the device was only in-situ for 15 days.Osteointegration in this short period of time had likely not yet occurred.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the material, manufacturing, inspection or sterile processing that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
CORAIL2 STD SIZE 14
Common Device Name
CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11885874
Report Number1818910-2021-11213
Device Sequence Number3709797
Product Code KWA
UDI-Device Identifier10603295168805
UDI-Public10603295168805
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K070554
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3L92514
Device Catalogue Number3L92514
Device Lot Number5318611
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer06/10/2021
07/06/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date06/24/2021
07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX NEUT 32IDX48OD; ARTICUL/EZE BALL 32 +9 BL; PINN CAN BONE SCREW 6.5MMX25MM; PINN CAN BONE SCREW 6.5MMX25MM; PINN SECTOR W/GRIPTION 48MM; ARTICUL/EZE BALL 32 +9 BL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR